Cymbalta Questions

Discussion in 'Fibromyalgia Main Forum' started by StephieBee, Jul 19, 2006.

  1. StephieBee

    StephieBee New Member

    At the risk of sounding stupid because I am fairly new to these boards...may I ask why everyone is choosing to go off of Cymbalta? It seems that even those who it helps the pain for are going off of it. I am just curious because I have researched it before, and I understand that it only helps about 30% of female FM patients I believe.

    The reason I ask is because I am going to a rheumy this Friday and I know from previous posters that he has prescribed Cymbalta before. I want to be educated before I go into this appointment.

    I would like to hear the good the bad and the ugly. Please be truthful. (Noy that I believe any of you arent anyways!)

    Thanks,
    Stephanie
  2. pam112361

    pam112361 New Member

    Hi Stephanie!

    I just wanted to let you know about my experience with Cymbalta. My PCP wanted me to try it because he had heard that it was helping with the pain in some fibro patients.

    So, I took one on a Wednesday night before going to bed thinking that any side effects would occur in the first few hours.

    I was fine when I got up the next morning to get ready for work. It takes me about one hour to get ready and another hour to drive in. By the time I reached work, my arms were shaking uncontrollably and my pupils were dilated so large you couldn't see my iris. I was sure that it had reacted with something else that I was taking.

    I work for the director of a hospital emergency department and probably should have gone over to be checked but I didn't want everyone to know what was going on (we're one big, happy family). I did tell my best buddy what was happening in case I fell out (LOL)!

    I, quite stupidly I might add, drove home that evening while having the same symptoms, went to bed, got up the next day and went to work. The shaking was better but my pupils were still dilated.

    I finally called my PCP's office on Friday afternoon to tell them what happened and they said that there was no contraindication with my other meds but to not take another one. I flushed them.

    I can say that I did not have pain for the two days that the medicine was in my system, but I certainly wouldn't want to have those reactions just to control my pain.

    I'm now trying Effexor. I have dilated pupils and was having a problem with clenching my teeth but that's it. I hope that it will help with my pain also.

    Best wishes and hope this helps in your decision making.

    Pam
  3. suzetal

    suzetal New Member

    Yes it made me sick to my tummy the first fue days but that went away.
    Yes I gained wieght .I rather be out of bed.And I am its been a year now.

    It has helped me so I am staying on it.

    Sue

  4. lmmillion

    lmmillion New Member

    I haven't been reading the posts here as often as I would like to, but I didn't know that many were going off of Cymbalta. I'll have to search the postings and see what I can find.

    My Dr. switched me to Cymbalta from Effexor because he thought it might help my pain level. To be honest, I've not noticed any change at all. I was on Effexor for about 2 1/2 years then switched to the Cymbalta. It's been about six months since I switched. No change in my pain but it seems to work about the same as the Effexor for alleviating my depression.
  5. rigby

    rigby New Member

    I have taken cymbalta for 1 1/2 years before that the doctor was either up dose or switching my dose because nothing worked or I was a walking zombie. I'm staying on it. Sharon
  6. melwargo

    melwargo New Member

    I have been on Lexapro for about a year and a half and am slowly weening off of it. (A baby dose is 10mg and I am on 5 now) I think with most meds- we are just VERY sensitive. I felt pretty sick when I first started taking Lexapro at 10mgs. Maybe to ease into it, take half of what the doc. says for a week or more then increase. This might keep you from having a bad reaction. I decreased my Lexapro by myself in 3 month intervals because I know of friends who were on SSRI's and suffered. The very gradualy increase and decrease has worked well for me.
  7. connieaag

    connieaag New Member

    My 13 year old daughter was on it from January until May 2006. Her Neuropsych Evaluation showed that she was severely depressed with sucidal tendancies, so she was referred to a psychiatrist at a local clinic that has done tons of research with Cymblata. Anyway, she weaned her off of it immediately and said "it was not a drug for young people".

    She indicated that down the road if her FM/CFS continues it may be a drug to try, but not for along time. It didn't seem to help her pain any more than other meds and made her depression a lot worse than other antidepessants she had been on. She is now on Prozac during the day and Trazodone at night -- both considered "safe" for younger patients.

    Her primary doctor switched her to Cymbalta after I asked about it -- just do you research!

    Connie
  8. hob

    hob New Member

    I have been doing great on cymbalta I feel significantly worse when not taking it. I didn't notice how much it helped until I ran out and was off of it for a few days. I have taken lexapro, welbutrin, zoloft and many others and this has been the best!